Aa
Aa
A
A
A
Close
Avatar universal

Need advice please

as i was searching for information on butalbital withrawal/detox; i came upon this site.  i desperately want/need to stop using this medication.  i saw a post by another member regarding their success with tapering off this drug.  i work full time and can not afford to be off work for more than a week at most and do not want to have to deal with the awkwarkness i would feel having to seek a doctor for help with this. i have tried a few times to stop on my own, but i ended up being so sick, and anxious. thats actually how i came to grips with the fact that i truly am addicted.  please; if you have been successful in ridding your life of this awful drug, i need your help and advice.  
2 Responses
Sort by: Helpful Oldest Newest
1691274 tn?1307083836
Wow, haven't had to deal with this personally for many decades, but when I was very young I became addicted to Methalqualadone, or "Ludes" we called them back in the day. I do remember that as being a really difficult detox. I quit cold turkey because I lost access to the pills, the detox was harsh.  And after many years opiate/methadone addiction, I'm fairly well acquainted with detox. So first I want to say that my heart goes out to you. I know your coming from a place that's probally pretty scary. I don't know about tapering, but logically I would think that that would be the proper route to go. However, from what I've read on the subject, I would have to advise that you break down and speak with a doctor. Though I am not very savvy on barbituate detox I do know that it runs a risk of seizure, and that is something I'd hate to see you play with. You do know that you can't get into trouble by telling a doctor about your problem, and that they can't share the information with anyone. Doctors see alot of folks, for alot of reasons. There is no need to feel any awkwarkness, or embarassment of any kind. You have an addiction, it's a life-threatening condition. It is more than a reasonable expectation to receive care. I haven't heard of many people having a barbituate addiction since the early 80's, though I am certain that you aren't the only one. But if you do have a hard time choosing a doctor, I would think that perhaps a physician that practiced back then has probally at least dealt with the situation before. I truelly wish you the best of luck & wish that I were more helpful on the situation. I just really felt for you when I saw that no one had responded yet and wanted to let you know that this is something you can overcome, but you may want to do so with caution.
Helpful - 0
1700643 tn?1464846682
I'm confused.I take fironol(spelling??) for migraines everyday but have gone without them for 2-3weeks with NO WITHDRAWLS EVER!Is this what your talking about or something else because I was not told they r addictive&u go through w/d as side effects.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.